• Joy Ijeoma Adindu-Dick Department of Mathematics, Imo State University, Owerri, Nigeria Author




Black-Scholes equation, Diffusion equation Fourier Transform, Option pricing


This work deals with the explicit closed-form solution of Black-Scholes equation and its application to cash-or-nothing binary options. We first transform the Black-Scholes equation into a diffusion equation by change of variables. We then apply the Fourier Transform method to find the general solution of the diffusion equation. Finally, we establish an explicit closed-form solution for binary options. Hence, for a call (put) option, one gets the discounted risk neutral probability that the stock price is above (below) the strike price at time.


Download data is not yet available.


Black, F. & Scholes, M. (1973). The Pricing of Option and Corporate Liabilities. Journal of Political Economy, 81(3), 637-654.

Merton, R.C. (1973). Theory of Rational Option Pricing. Bell Journal of Economics and Management Science. The RAND Corporation. 4(1): 141-183.

Han, H. & Wu, X. (2003). A Fast Numerical Method for the Black-Scholes Equation of American Options. SIAM J. Numer. Anal., 41(6).

Ehrhardt, M. & Mickens, R. (2008). Fast, Stable and Accurate Method for the Black-Scholes Equation of American Options. International Journal of Theoretical and Applied Finance 11(5), 471-501.

Jeong, D., Kim, J., & Wee, I. (2009). An Accurate and Efficient Numerical Method for Black- Scholes Equations. Commun. Korean Math. Soc. 24(4), 617-628.

Cen, Z. & Le, A. (2011). A Robust and Accurate Finite Difference Method for a Generalized Black-Scholes Equation. Journal of Computational and Applied Mathematics, 235(13), 3728-3733.

Perelloa, J., Porraab, J.M., Monteroa, M. & Masoliver, J. (2000). Black-Scholes Option Pricing within Ito and Stratonovich Conventions. Physica A: Statistical Mechanics and its Applications, 278(1-2), 260-274.

Wang, S. (2004). A Novel Fitted Finite Volume Method for the Black-Scholes Equation Governing Option Pricing. IMA Journal of Numerical Analysis 24(4), 699-720.

Jodar, L., Sevilla-Peris, P., Cortes, J.C. & Sala, R. (2005). A New Direct Method for Solving the Black-Scholes Equation. Applied Mathematics Letters, 18(1), 29-32.

Berkowitz, J. (2009).On Justifications for the Ad-hoc Black-Scholes Method of Option Pricing. Studies in Nonlinear Dynamics and Econometrics, 14(1).

Li, M. & Lee, K. (2011). An Adaptive Successive Over-Relaxation Method for Computing the Black-Scholes Implied Volatility. Quantitative Finance, 11(8), 1245-1269.

Yousuf, M., Khaliq, A.Q.M. & Kleefeld, B. (2012). The Numerical Approximation of Non-Linear Black-Scholes Model for Exotic Path-Dependent. American Options with Transaction Cost. International Journal of Computer Mathematics, 89(9), 1239-1254.

Lesmana, D.C. & Wang, S. (2013). An Upwind Finite Difference Method for a Nonlinear Black- Scholes Equation Governing European Option Valuation under Transaction Costs. Applied Mathematics and Computation, 219(16), 8811-8828.

Tagliani, A. & Milev, M. (2013). Laplace Transform and Finite Difference Methods for the Black- Scholes Equation. Applied Mathematics and Computation, 220, 649-658.

Burkovska, O., Haasdonk, B., Salomon, J. & Wohlmuth, B. (2015). Reduced Basis Methods for Pricing Options with the Black-Scholes and Heston Models. SIAM J. Finan. Math., 6(1), 685-712.

Chen, C., Wang, Z. & Yang, Y. (2019). A New Operator Splitting Method for American Options under Fractional Black-Scholes Models. Computers and Mathematics with Applications, 77(8) 2130- 2144.

Adindu-Dick, J.I. (2022). Optimal Trading using Black-Scholes Equation with Transaction Costs. African Journal of Mathematics and Statistics Studies, 5(2) 1-9.

Adindu-Dick, J.I. (2022). Calculation of a Class of Gaussian Integrals: Derivation of Payoff at Expiry for European Option. African Journal of Mathematics and Computer Science Research, 15(1) 1-4.







How to Cite

EXPLICIT CLOSED-FORM SOLUTION OF BLACK-SCHOLES EQUATION AND ITS APPLICATION TO CASH-OR-NOTHING BINARY OPTIONS. (2024). The Journals of the Nigerian Association of Mathematical Physics, 67(1), 47-56. https://doi.org/10.60787/jnamp-v67i1-343


Similar Articles

1-10 of 22

You may also start an advanced similarity search for this article.